Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 92, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 19, 2004, 3:47 AM MST for Yavapai County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2004, 3:47 AM MST (10:47 UTC)
- Expired
- Sep 19, 2004, 4:15 AM MST
- In force
- 28 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 1:40 AM MST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 191050 SVRFGZ AZC025-191115- /X.NEW.KFGZ.SV.W.0007.040919T1047Z-040919T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 347 AM MST SUN SEP 19 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 415 AM MST * AT 340 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF BAGDAD AND WAS MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BAGDAD AT 355 AM MST LAT...LON 3456 11335 3445 11317 3485 11279 3498 11302 $$ JJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 9:45 PM MST, 6 hours 2 minutes earlier.
Area forecast discussion, Sep 18, 9:45 PM MST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 PM MST SAT SEP 18 2004 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA THROUGH SUNDAY. THE RAIN WILL BE HEAVY AT TIMES...ESPECIALLY OVER THE HIGHER ELEVATIONS OF YAVAPAI COUNTY...GILA COUNTY...THE MOGOLLON RIM...AND THE WHITE MOUNTAINS. IN ADDITION TO THE RAIN...LOCALLY WINDY CONDITIONS ARE EXPECTED ACROSS THE REGION AS A COLD FRONT APPROACHES FROM THE WEST. THIS FRONT WILL END THE RAINFALL MONDAY AFTERNOON OR EVENING...AND WILL BRING COOLER TEMPERATURES TO MUCH OF THE STATE FOR NEXT WEEK. && .DISCUSSION... A BUSY EVENING WITH THREE SEVERE TS WARNINGS AND A SMALL STREAM FLOOD ADVISORY. HIGH PW AIR IS OVER THE STATE THIS EVENING...AT THE SURFACE THE COLD FRONT APPEARS TO BE RUNNING NE TO SW THRU CENTRAL NEVADA. THERE IS A DEFINITE MOISTURE BOUNDARY TO OUR WEST THIS EVENING AS LAS VEGAS DEW POINT IS 21 WHILE THOSE IN THE LOWER COLORADO RIVER BASIN IN THE 50S AND 60S. THIS BOUNDARY AND RIGHT ENTRANCE REGION OF A JET MAX ARE HELPING TO FOCUS STORMS IN WRN YAVAPAI COUNTY NOW. && .FGZ WATCHES/WARNINGS/ADVISORIES... SMALL STREAM FLOOD ADVISORY AZ ZONES 8/37 FROM 9PM SAT THROUGH 3 AM SUNDAY. FLASH FLOOD WATCH AZ ZONES 8/15/18/37/38 FROM 3 PM MST TODAY UNTIL MIDNIGHT MST SUNDAY NIGHT. &&
Hazardous weather outlook, Sep 18, 7:00 AM MST, 20 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST SAT SEP 18 2004 AZZ004>018-037>040-191400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST SAT SEP 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP SUB-TROPICAL MOISTURE WILL MOVE NORTH ACROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THROUGHOUT THE DAY...BECOMING WIDESPREAD BY MID-AFTERNOON. THE MOST FREQUENT STORMS WILL OCCUR ALONG AND JUST SOUTH OF THE MOGOLLON RIM. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH IN ADDITION TO THE RAIN. THERE IS A FLASH FLOOD WATCH IN EFFECT LATER TODAY AND SUNDAY FOR PORTIONS OF CENTRAL ARIZONA...SEE PHXFFAFGZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY NIGHT AND INTO EARLY MONDAY. LOCALLY HEAVY RAIN IS POSSIBLE ALONG AND JUST SOUTH OF THE MOGOLLON RIM. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH MONDAY. A COLD FRONT WILL BRING AN END TO THE WIND AND RAIN BY MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 5:38 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 52 min |
| Sep 18, 6:08 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 52 min |
| Sep 18, 11:28 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 62 min |
| Sep 19, 4:16 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 29 min |
| Sep 19, 4:24 AM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 2 hr |
| Sep 19, 5:00 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 40 min |
| Sep 19, 5:23 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 37 min |
| Sep 19, 5:50 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
| Sep 19, 10:10 AM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 3 hr |
| Sep 19, 2:28 PM MST | Flash Flood Warning | FGZ | Yavapai | 107 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.